Articles | Volume 22, issue 2
© Author(s) 2015. This work is distributed underthe Creative Commons Attribution 3.0 License.
Time-dependent Long's equation
Abstract. Long's equation describes steady-state two-dimensional stratified flow over terrain. Its numerical solutions under various approximations were investigated by many authors. Special attention was paid to the properties of the gravity waves that are predicted to be generated as a result. In this paper we derive a time-dependent generalization of this equation and investigate analytically its solutions under some simplifications. These results might be useful in the experimental analysis of gravity waves over topography and their impact on atmospheric modeling.